Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 130, NWS Atlanta, GA

June 14, 2018Montgomery County, Wheeler County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2018, 4:33 PM EDT for Montgomery County, Wheeler County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2018, 4:33 PM EDT (20:33 UTC)
Expired
Jun 14, 2018, 5:15 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:07 PM EDTTSTM WND DMG4 Nw Jordan, GATREE DOWN ALONG HOPE CHURCH ROAD NEAR SPRINGHILL ROAD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WUUS52 KFFC 142033
SVRFFC
GAC209-309-142115-
/O.NEW.KFFC.SV.W.0130.180614T2033Z-180614T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
433 PM EDT THU JUN 14 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Central Wheeler County in central Georgia...
  West central Montgomery County in central Georgia...

* Until 515 PM EDT.

* At 433 PM EDT, a severe thunderstorm was located near Jordan, or
  near Alamo, moving northeast at 5 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mount Vernon, Glenwood and Ailey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3203 8274 3211 8279 3223 8260 3207 8249
TIME...MOT...LOC 2033Z 247DEG 6KT 3210 8270 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:49 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 14, 2:49 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
249 PM EDT Thu Jun 14 2018

.SHORT TERM /Tonight through Friday Night/...
A weak upper low continues to slowly drift southward into
southeastern Alabama this afternoon and is providing a focus for
scattered shower and thunderstorm development, especially across
central Georgia. Movement of convection is relatively slow given
continued weak steering winds. Locally heavy rainfall can be
expected given this slow movement in combination with PWs ranging
from 1.5 to near 2 inches. Convective coverage will diminish
overnight, though an isolated shower or thunderstorm cannot be ruled
out, especially in proximity to the upper low.

The upper low will continue to weaken and drift southward through
the day Friday. While upper ridging will begin to build in from the
west, sufficient low level moisture will remain in place for diurnal
shower and thunderstorm development, though coverage will likely be
lower than today. As has been the case, given ample heating as well
as elevated PWs, thunderstorms will produce locally heavy rainfall,
and stronger storms could produce gusty winds. Coverage will again
diminish after sunset Friday evening.

Temperatures on Friday will likely be a couple of degrees warmer
than today, especially across north Georgia where shower and
thunderstorm coverage is lower. Expect highs near 90 into the lower
90s.

RW

.LONG TERM /Saturday through Thursday/...
Looks like we are in a continued pattern of diurnally driven
convection through day 7. The extended starts off Saturday with
decent afternoon storm potential given a lingering weak upper low
centered across AL and associated enhanced Gulf moisture. The
broad upper ridge looks to build in from the west and should help
to limit overall coverage of showers and storms Sunday through
Monday. This ridge will not completely suppress development as
there will likely be enough daytime heating and available
instability to still trigger some isolated to scattered
convection. Have generally continued some slight to low end chance
pops for portions of the area, then more widespread chance pops
for Tuesday into Wednesday as the ridge is expected to weaken a
bit. The models are hinting at an upper shortwave and sfc front
approaching the area Wednesday so may need to up pops a bit at the
end of the forecast as it gets closer. Will stick with chance pops
for now as it is day 7 at the moment. High temps expected to stay
in the low 90s across the area with lows in the 70s through the
extended.

01

&&

AVIATION...
18Z Update...
Conditions have improved generally to VFR this afternoon with a
few lingering MVFR cigs. Scattered shra/tsra has begun to develop
in some areas, and the chance for shra/tsra will continue into
the evening with the highest coverage in central GA. The potential
for any MVFR/IFR cigs by Friday morning continues to be a bit
uncertain, but did include BKN MVFR cigs at CSG and SCT MVFR at
ATL area TAF sites. Shra/tsra coverage on Friday should be a bit
lower than today, but the potential remains, primarily in the
afternoon. Winds will be on the west side through Friday morning
at 4-6kts with a shift toward the S/SSE becoming more likely at
ATL Friday afternoon.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  92  71  91 /  20  30  20  40
Atlanta         71  90  72  89 /  30  30  20  40
Blairsville     65  88  65  87 /  20  40  30  50
Cartersville    69  92  70  91 /  30  20  20  40
Columbus        71  89  72  90 /  40  40  30  40
Gainesville     70  89  71  89 /  20  30  20  40
Macon           71  91  72  90 /  30  30  30  40
Rome            70  93  70  91 /  20  10  10  30
Peachtree City  69  90  70  89 /  40  30  30  40
Vidalia         72  92  73  91 /  30  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....01
AVIATION...RW
Hazardous weather outlook, Jun 14, 4:22 AM EDT, 12 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
422 AM EDT Thu Jun 14 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
422 AM EDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms can be expected this afternoon into this
evening. Some storms could be strong and an isolated severe storm
cannot be ruled out. The main threats will be isolated flooding
from locally heavy rainfall, strong damaging winds and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to severe
each day with strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Special weather statement, Jun 14, 3:11 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT THU JUN 14 2018

GAZ097-098-141945-
Treutlen GA-Laurens GA-
311 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TREUTLEN AND EASTERN
LAURENS COUNTIES UNTIL 345 PM EDT...

At 311 PM EDT...a strong thunderstorm was near Dublin...moving east
at 30 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin, East Dublin, Orland, Rockledge, Orianna, Lowery and Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3230 8271 3231 8272 3231 8273 3240 8299
      3255 8293 3249 8263
TIME...MOT...LOC 1911Z 288DEG 27KT 3245 8289

WIND...50MPH
Special weather statement, Jun 14, 3:27 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT THU JUN 14 2018

GAZ086-098-112-113-142000-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
327 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHERN
EMANUEL...SOUTHEASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES
UNTIL 400 PM EDT...

At 326 PM EDT...a line of strong thunderstorms was along a line
extending from near Normantown to Zaidee...and moving southeast at 5
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lyons, Vidalia, Tarrytown, Ohoopee, Ponderosa, Zaidee and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3215 8219 3232 8260 3242 8251 3228 8223
      3224 8221 3221 8221 3220 8220 3216 8218
TIME...MOT...LOC 1926Z 305DEG 5KT 3228 8230 3238 8253

WIND...40MPH
Special weather statement, Jun 14, 3:28 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 PM EDT THU JUN 14 2018

GAZ111>113-142000-
Toombs GA-Wheeler GA-Montgomery GA-
328 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS...EASTERN WHEELER
AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 400 PM EDT...

At 328 PM EDT...a line of strong thunderstorms was along a line
extending from near Jordan to near Grays Landing. These storms were
nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Uvalda, English Eddy, Charlotteville, McNatt Falls and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
      3194 8238 3196 8238 3195 8239 3197 8244
      3197 8248 3196 8250 3195 8248 3195 8249
      3196 8253 3196 8257 3209 8270 3210 8261
      3201 8242 3198 8222 3191 8223
TIME...MOT...LOC 1928Z 293DEG 4KT 3209 8266 3194 8244

WIND...40MPH
Special weather statement, Jun 14, 4:03 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT THU JUN 14 2018

GAZ086-113-142015-
Toombs GA-Emanuel GA-
403 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS AND SOUTHERN
EMANUEL COUNTIES UNTIL 415 PM EDT...

At 402 PM EDT...a line of strong thunderstorms was along a line
extending from Canoe Pond to near Normantown...and moving southeast
at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lyons, Stillmore, Oak Park, Ohoopee, Ponderosa and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3215 8219 3229 8243 3230 8243 3246 8223
      3245 8219 3242 8219 3235 8225 3235 8224
      3228 8223 3224 8221 3223 8221 3218 8219
TIME...MOT...LOC 2002Z 309DEG 24KT 3241 8216 3228 8233

WIND...40MPH
Special weather statement, Jun 14, 4:10 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT THU JUN 14 2018

GAZ098-111-112-142045-
Wheeler GA-Treutlen GA-Montgomery GA-
410 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER...
SOUTHEASTERN TREUTLEN AND NORTHERN MONTGOMERY COUNTIES UNTIL 445 PM
EDT...

At 410 PM EDT...a line of strong thunderstorms was along a line
extending from Soperton to Landsburg...and moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Soperton, Mount Vernon, Glenwood, Ailey, Tarrytown, Landsburg, Zaidee
and Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3237 8241 3233 8241 3211 8258 3220 8274
      3241 8258 3238 8240
TIME...MOT...LOC 2010Z 271DEG 17KT 3236 8257 3221 8269

WIND...40MPH
Special weather statement, Jun 14, 4:16 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT THU JUN 14 2018

GAZ113-142045-
Toombs GA-
416 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS COUNTY UNTIL 445
PM EDT...

At 416 PM EDT...a strong thunderstorm was near Normantown, or near
Lyons...moving south at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, Ohoopee, Ponderosa and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3218 8220 3212 8245 3222 8244 3223 8244
      3228 8243 3232 8236 3231 8236 3229 8235
      3229 8232
TIME...MOT...LOC 2016Z 346DEG 15KT 3227 8240

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:21 PM EDTSpecial Weather StatementFFCHenry24 min
Jun 13, 8:45 PM EDTSpecial Weather StatementFFCHenry30 min
Jun 13, 9:12 PM EDTSpecial Weather StatementFFCClayton33 min
Jun 13, 9:24 PM EDTSpecial Weather StatementFFCHenry36 min
Jun 13, 9:40 PM EDTFlash Flood WarningFFCClayton, DeKalb, Henry, Rockdale6 hr
Jun 14, 2:46 AM EDTSpecial Weather StatementFFCHouston, Twiggs44 min
Jun 14, 1:29 PM EDTSpecial Weather StatementFFCBibb31 min
Jun 14, 2:38 PM EDTSpecial Weather StatementFFCToombs52 min
Jun 14, 2:41 PM EDTSpecial Weather StatementFFCLaurens34 min
Jun 14, 3:11 PM EDTSpecial Weather StatementFFCLaurens34 min
Jun 14, 3:27 PM EDTSpecial Weather StatementFFCMontgomery33 min
Jun 14, 3:28 PM EDTSpecial Weather StatementFFCToombs32 min
Jun 14, 4:03 PM EDTSpecial Weather StatementFFCToombs12 min
Jun 14, 4:10 PM EDTSpecial Weather StatementFFCMontgomery35 min
Jun 14, 4:16 PM EDTSpecial Weather StatementFFCToombs29 min
Jun 14, 5:07 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler38 min
Jun 14, 5:23 PM EDTSpecial Weather StatementFFCEmanuel37 min
Jun 14, 5:41 PM EDTSpecial Weather StatementFFCDodge34 min
Jun 14, 5:57 PM EDTSpecial Weather StatementFFCEmanuel33 min
Jun 14, 5:59 PM EDTSpecial Weather StatementFFCHall31 min
Jun 14, 6:13 PM EDTSpecial Weather StatementFFCTelfair32 min
Jun 14, 6:27 PM EDTSpecial Weather StatementFFCHall33 min
Jun 14, 6:45 PM EDTSpecial Weather StatementFFCHeard30 min
Jun 14, 6:57 PM EDTSpecial Weather StatementFFCLumpkin33 min
Jun 14, 7:07 PM EDTSpecial Weather StatementFFCTaylor38 min
Jun 14, 7:14 PM EDTSpecial Weather StatementFFCHeard31 min
Jun 14, 7:19 PM EDTSpecial Weather StatementFFCCrawford26 min
Jun 14, 7:22 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe19 min
Jun 14, 7:27 PM EDTSpecial Weather StatementFFCUpson33 min
Jun 14, 7:34 PM EDTSpecial Weather StatementFFCBibb26 min
Jun 14, 7:57 PM EDTSpecial Weather StatementFFCBibb33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.